Coming off of GABAPINTIN?

Discussion in 'Fibromyalgia Main Forum' started by BronzeWomn, Jul 20, 2006.

  1. BronzeWomn

    BronzeWomn New Member

    I Hope u know what med i am talking about..i think its the correct spelling neroton. Anyone came off? Can u tell me the side effects.? I only take 400mg {one half of it 2twice a day} I am skipping the morning one and taking the 2half at nite. I have already called my doctor and she hasnt called me back. Anyway i was getting to consitpated and gaining weight.{ i have ibs also} I have other side effects also..dizziess, tired all the time, losing my balance. etc. I will miss it. I help me especially at holiday time standing and cooking my legs always hurt alot with fibo..but lot of my pain is returning anyway. With meds my body normal can stay with a medication 6mos..then it stops working just like it starts working. Lucky me. So , its doing more harm {gain weight} then good. Thanks
  2. rmc20021

    rmc20021 New Member

    First of all, when you 'think' it isn't working any more, just wait till you stop taking it, then you realize just how much it was helping. Also, your dosage may need to be increased to help.
    As for going off it....take it very very slowly. At times when I don't get mine refilled and I'm out for a few days, I get the WORST migraines you could possibly imagine.
    I've learned I cannot live without it.
    If it affects my weight, I don't know it because I also take cymbalta which is known to help with weight loss. Even taking the cymbalta though, I've discovered it doesn't work for weight loss UNLESS I also take Paxil along with it. Taking just one or the other puts weight on me...taking them both cause me to lose weight quickly.
    My trick...I take them both for a couple months and lose 10-15 pounds. Then I stop them both until I feel as though I might have gained a couple pounds. Go back on both meds and I'll lose another 5-10 pounds. I have repeated this process and to date have lost 45 pounds.
    I know it's not good going on and off these meds, but I'm at a weight that it's desperation for me. I just have to suffer a few weeks every once in a while with additional pain...and everyone around me has to suffer for those few weeks with a little more irritability from me.
    Even trade, I think.
  3. Hope4Sofia

    Hope4Sofia New Member

    I'm on Gabapentin right now. I haven't tried to wean off but when I miss a dose I know it. It has never helped with all of my pain, but does relieve one very specific area in my back.

    My brother in Law is a Pain Doc. He said he rarely uses Neurontin (gabapentin) because you have to take so much just to get results and then your body adjusts and you need even more.

    He recommended Lyrica. He said his patients get a better result on a lower dose.

    I plan to ask my doc about it and make the change if possible.

    blessings,

    Sofi